Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment options
Aug 19, 2005

currently my CD4 is 1460. When dignosed my CD4 was 310 with a high viral load. When I first started my therapy I was on Crixivan, AZT, and 3TC. Then changed to Crixivan Zerit and 3TC. at that time my viral load was undect. and CD4 of 1800. My doctor put me on Travada, Norvir, and and somethingelse I forgot but made me turn yellow. So he took me off travada and put me on Lextiva but that gave me a very bad diareah that I could not even stop. So my doctor took me off meds for a week I feel a whole lot better and can hold my food in. I spoke to my doctor and he stated that I had two options one to go back on my meds (same ones) or to stay off of them and to take a break. My CD4 is still 1460 with an Undect. Viral Load. What do you think I need a second opinion from an expert. Hope to hear from you soon Adolfo

Response from Dr. Pierone

Hi and thanks for posting. You did not state how long you had been on the Crixivan-based regimens but I suspect that you started over 5 years ago since this is a medication that is not used as much in recent years. Regardless, since you are off and feeling better with good numbers it would not be unreasonable to stay off for a while and see what happens with your viral load and CD4 count.

When it comes time to restart therapy, you might consider changing to a NNRTI like Sustiva (along with Truvada) to simplify your life (2 pills at bedtime) and reduce side effects. After you decide, post and let us know how things turn out. Good luck!



Previous
HIV and smoking?
Next
friend dying?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement